Generalized stretched ideals and Sally's conjecture

Paolo Mantero, Yu Xie

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


We introduce the concept of j-stretched ideal in a Noetherian local ring. It generalizes to arbitrary ideals the classical notion of stretched m-primary ideal of Sally and Rossi-Valla, as well as the concept of ideal of minimal and almost minimal j-multiplicity introduced by Polini and Xie. One of our main theorems states that, for a j-stretched ideal, the associated graded ring is Cohen-Macaulay if and only if two classical invariants of the ideal, the reduction number and the index of nilpotency, are equal. Our second main theorem gives numerical conditions ensuring the almost Cohen-Macaulayness of the associated graded ring of a j-stretched ideal, and it provides a generalized version of Sally's conjecture. This work, which also holds for modules, unifies the approaches of Rossi-Valla and Polini-Xie and generalizes simultaneously results on the Cohen-Macaulayness or almost Cohen-Macaulayness of the associated graded module by several authors, including Sally, Rossi-Valla, Wang, Elias, Corso-Polini-Vaz Pinto, Huckaba, Marley and Polini-Xie.

Original languageEnglish (US)
Pages (from-to)1157-1177
Number of pages21
JournalJournal of Pure and Applied Algebra
Issue number3
StatePublished - Mar 2016

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Generalized stretched ideals and Sally's conjecture'. Together they form a unique fingerprint.

Cite this